Connecticut, 2007

Flash Flood in Connecticut, July 29, 2007

July 29, 2007 · NWS OKX · 1 event in 1 county or zone

A thunderstorm produced torrential rain that resulted in significant street flooding in Brookfield of Northern Fairfield County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A thunderstorm produced torrential rain that resulted in significant street flooding in Brookfield of Northern Fairfield County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 29, 3:48 PM EST, 42 minutes earlier.

Area forecast discussion, Jul 29, 3:48 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
448 PM EDT SUN JUL 29 2007

.SYNOPSIS...
A  WEAK QUASISTATIONARY FRONT WILL CONTINUE TO SERVE AS THE FOCUS
FOR MAINLY DIURNAL CONVECTION THROUGH MON NIGHT. THE FRONT WILL
FINALLY PUSH EAST OF THE AREA LATE MON NIGHT...FOLLOWED BY HIGH
PRESSURE BUILDS IN FROM THE GREAT LAKES FOR TUE AND WED. THE HIGH
WILL REMAIN OVER THE AREA THU AND THU NIGHT...THEN WEAKEN AS A COLD
FRONT SLOWLY APPROACHES FROM FRI INTO SAT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
EXCEPT FOR A CLUSTER OF STRONG TSTMS JUST S OF LONG ISLAND AND
ANOTHER OVER NORTHERN FAIRFIELD/NEW HAVEN COUNTIES IN CT...HEAVIER
ACTIVITY FROM EARLY THIS AFTERNOON HAS DIED DOWN. FLASH FLOOD WATCH
WAS CANCELLED EARLIER. WILL CARRY A CHANCE POP FOR ANY REMAINING
CONVECTIVE DEBRIS AND ALSO FOR SCATTERED ACTIVITY DEVELOPING ALONG
THE EDGE OF THE CLOUD SHIELD MAINLY ACROSS SOUTHERN CT. WILL HAVE TO
WATCH SLOW MOVING STORMS OVER SOUTHERN CT AS THEY WILL STILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN IN AREAS THAT WERE IMPACTED BY
FLOODING YESTERDAY.

CONVECTION SHOULD DIE DOWN TONIGHT WITH LOSS OF DAYTIME
HEATING...AND PATCHY FOG SHOULD FORM ESPECIALLY IN AREAS THAT
RECEIVED HEAVY RAIN THE PAST TWO DAYS...MAINLY NYC METRO AND LONG
ISLAND...ALSO INTERIOR SOUTHERN CT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
QUASISTATIONARY FRONT REMAINS OVER THE AREA ON MON...SO WOULD EXPECT
ANOTHER ROUND OF AFTERNOON SHOWERS/TSTMS...BUT WITH LESS HEAVY RAIN
POTENTIAL AS MID LEVEL DRYING STARTS TO WORK IN...PW DECREASES TO
ABOUT 1.5 INCHES...AND DEPTH OF MOIST/WARM CLOUD LAYER ALSO
DECREASES. THE FRONT BEGINS TO SHIFT OFFSHORE MON NIGHT AS HIGH
PRESSURE BEGINS TO NOSE IN FROM WESTERN NY/PA...SO AFTER SOME EARLY
EVENING CHANCE POP MAINLY IN NYC AND COASTAL SECTIONS...DRY AND
SOMEWHAT LESS HUMID CONDITIONS SHOULD RETURN BY LATER MON NIGHT AND
CONTINUE INTO WED.

UPPER TROUGH AXIS DOESN/T REALLY CLEAR THE AREA UNTIL TUE AFTERNOON
AND IT WILL HAVE AN ACCOMPANYING SFC TROUGH REFLECTION...BUT MID
LEVEL SUBSIDENCE INVERSION SHOULD PERMIT ONLY ENHANCED CU FORMATION
AT WORST MAINLY NORTH/WEST OF NYC.

FOR TEMPS...MAV HAS BEEN RUNNING TOO WARM OF LATE FOR MAXES AND HAVE
UNDERCUT BY A COUPLE OF DEGREES...WITH NEAR NORMAL TEMPS ON MON.
DOWNSLOPE FLOW SHOULD HELP NUDGE TEMPS TO SLIGHTLY ABOVE NORMAL BY
TUE AFTERNOON...WITH RISING HEIGHTS/THICKNESSES KEEPING THEM
SLIGHTLY ABOVE NORMAL ON WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE OVER THE REGION WILL PROVIDE FAIR AND DRY CONDITIONS
WEDNESDAY NIGHT THROUGH FRIDAY MORNING. AN APPROACHING COLD FRONT
WILL MOVE TOWARDS THE AREA FRIDAY AFTERNOON AND EVENING. THIS WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE CWA. THE
FRONT WILL PUSH INTO THE LOWER HUDSON VALLEY BY SATURDAY
MORNING...THUS RESULTING IN AN ADDITIONAL THREAT OF SHOWERS ON
SATURDAY AND SATURDAY NIGHT. DRIER WEATHER WILL RETURN ON SUNDAY AS
THE FRONT PUSHES NORTHWARD AS A WARM FRONT AND HIGH PRESSURE BUILDS
IN FROM THE SOUTHEAST. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE
NORMAL THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
THE TERMINALS IN THE NEW YORK CITY METRO AREA...AS WELL AS KISP.
MANY OF THESE STORMS ARE PRODUCING IFR TO LOCALLY LIFR CONDITIONS.
RIGHT NOW...THERE IS NOT AS MUCH CONFIDENCE WITH THE STORMS
DEVELOPING ACROSS THE CONNECTICUT TERMINALS...SO INDICATED SCT035CB
THROUGH THE EVENING. EXPECT THE THUNDERSTORM ACTIVITY TO DIE DOWN
DURING THE EVENING...WITH AREAS OF MVFR TO IFR STRATUS AND SOME FOG
DEVELOPING ONCE AGAIN NEAR THE COAST INITIALLY AND LIKELY SPREADING
INLAND OVERNIGHT.

WINDS WILL GENERALLY REMAIN LIGHT THOUGH THE FIRST PART OF THE DAY
ON MONDAY WITH CONDITIONS IMPROVING BETWEEN 12 AND 14Z.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY OCCUR ONCE AGAIN TOMORROW
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY. THINKING NOW IS THAT ANY
SHOWERS THAT DO DEVELOP WILL START CLOSER TO 18Z AND HAVE LEFT
MENTION OF IT OUT OF THE TAF WITH CONFIDENCE LOW AT THIS TIME.

OUTLOOK FROM 18Z MONDAY THROUGH THURSDAY...THE GEOSTATIONARY FRONT
WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY
EVENING...WITH LOCALIZED MVFR OR IFR CONDITIONS. STRATUS/FOG WILL BE
POSSIBLE AGAIN MON NIGHT INTO TUE MORNING...BUT WITH THE FRONT
MOVING OFFSHORE AND NORTHERLY FLOW DEVELOPING WOULD EXPECT LESS
COVERAGE THAN SAT OR SUN NIGHTS. VFR CONDITIONS WILL RETURN TUE AS
WEAK HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT. VFR
CONTINUES WED AND THU WITH HIGH PRESSURE IN CONTROL.

&&

.MARINE...
NO FLAGS EXPECTED ON THE WATERS THROUGH THE NEXT SEVERAL DAYS WITH
WINDS AROUND 10 KT OR LESS AND OCEAN WAVES MAINLY AROUND 2 FT. A
STATIONARY FRONT WILL BE IN THE VICINITY THROUGH AT LEAST MONDAY
NIGHT BEFORE WEAK HIGH PRESSURE SLOWLY BUILDS FROM TUESDAY THROUGH
THURSDAY. THE WEAK PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW FOR
LOCAL DIURNAL EFFECTS TO BE PREDOMINANT...WITH GENERALLY VARIABLE OR
OR OFFSHORE FLOW AT NIGHT...AND ONSHORE FLOW DURING THE DAY. WIND
SPEEDS WILL BE MOSTLY 10 KT OR LESS. SEA BREEZE ONSET WILL LIKELY BE
DELAYED LATER IN THE DAY TUE AND WED VS. MON DUE TO AN OPPOSING
SYNOPTIC OFFSHORE FLOW.

STEADY ONSHORE FLOW SHOULD RETURN AGAIN THU AND FRI AHEAD OF THE
NEXT COLD FRONT...WHICH IS FCST TO MOVE OFFSHORE LATE FRI NIGHT OR
SATURDAY MORNING.

&&

.HYDROLOGY...
AREAL QPF THROUGH MON NIGHT SHOULD TOTAL ABOUT 1/2 TO 3/4 INCH...BUT
THERE COULD BE SOME LOCALLY HIGHER TOTALS OF UP TO 2 INCHES INTO
EARLY THIS EVENING ESPECIALLY ACROSS PORTIONS OF SOUTHERN CT...AND
SOME LOCALIZED TOTALS RUNNING ABOUT AN INCH ON MON.

&&

.EQUIPMENT...
THE OKX UPPER AIR SHELTER TOOK ANOTHER LIGHTNING STRIKE TODAY...THE
SECOND IN ONLY A WEEK AND A HALF. IT WILL BE OTS THROUGH AT LEAST
MON MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 29, 3:07 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
407 AM EDT SUN JUL 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-300900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND EVENING...WITH STORMS MOST LIKELY
IN NEW YORK CITY...AND POINTS NORTH AND WEST OF THE CITY. SOME OF
THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS.

THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME
SEVERE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS
A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR FLOODING AND SEVERE
WEATHER REPORTS.

ANZ330-335-338-340-345-350-353-355-300900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
THIS AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
MONDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR SEVERE WEATHER REPORTS.

In the hours before

Local storm report, Jul 29, 12:16 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
116 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     LIGHTNING        4 N KENNEDY AIRPORT     40.72N 73.78W
07/29/2007                   QUEENS             NY   EMERGENCY MNGR

            *** 2 INJ *** TWO MALES OF UNKNOWN AGE STRUCK BY
            LIGHTNING WHILE ERECTING A TENT WITH METAL POLES IN ROY
            WILKENS PARK.

&&

GOODMAN
Special weather statement, Jul 29, 12:17 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
117 PM EDT SUN JUL 29 2007

NJZ011-NYZ074-075-291815-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION-
117 PM EDT SUN JUL 29 2007

...THUNDERSTORMS PRODUCING HEAVY RAINFALL AND INTENSE LIGHTNING WILL
IMPACT RICHMOND...SOUTHEASTERN UNION AND WESTERN KINGS COUNTIES...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARTERET TO MADISON
PARK...OR ALONG A LINE EXTENDING FROM CARTERET TO SAYREVILLE...AND
MOVING EAST AT 15 MPH.

THESE STORMS WILL BE...
  5 MILES SOUTH OF ELIZABETH BY 130 PM.
  NEAR TODT HILL BY 135 PM.
  NEAR TOMPKINSVILLE BY 150 PM.
  NEAR VERRAZANO-NARROWS BRIDGE BY 155 PM.
  NEAR BAY RIDGE BY 200 PM.
  NEAR CONEY ISLAND BY 210 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 12:59 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
159 PM EDT SUN JUL 29 2007

CTZ008-291900-
NORTHERN NEW LONDON-
159 PM EDT SUN JUL 29 2007

...THUNDERSTORM PRODUCING HEAVY RAINFALL WILL IMPACT CENTRAL NEW
LONDON COUNTY...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM. THIS STORM WAS NEARLY STATIONARY.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 1:11 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
211 PM EDT SUN JUL 29 2007

NYZ080-291915-
SOUTHWEST SUFFOLK-
211 PM EDT SUN JUL 29 2007

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
WESTERN SUFFOLK COUNTY...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING HEAVY RAINFALL...ALONG A LINE EXTENDING FROM
ISLIP TO BABYLON. THESE STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE...
  NEAR BRENTWOOD BY 245 PM.
  NEAR DEER PARK BY 255 PM.
  NEAR MELVILLE BY 315 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 1:48 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
248 PM EDT SUN JUL 29 2007

CTZ008-291930-
NORTHERN NEW LONDON-
248 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR NEAR PLAINFIELD...AND MOVING
NORTH AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 3:37 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
437 PM EDT SUN JUL 29 2007

CTZ005-292115-
NORTHERN FAIRFIELD-
437 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEW MILFORD...AND REMAINING
NEARLY STATIONARY.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

PW

The radar

The Brookhaven radar (KOKX), 83 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Fairfield

When
July 29, 4:30 PM EST to 4:45 PM EST
Where
Fairfield County, Brook Field
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.480, -73.420

Torrential rain caused flash flooding along portions of Candlewood Lake Road, Main Drive, Pocono Road, and Dean Road in the town of Brookfield.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52183.